MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE
Model Number 7110-0310-3D-A2
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The embolization coil remains implanted in the patient and the delivey system was discarded.Procedure images were provided and their review is underway.At this time, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an aneurysm embolization procedure, the coil was deployed as the third and final coil.Multiple deployment and re-sheathing attempts were made when the physician noted the coil file stretched and detached.Ultimately it seemed the coil detached with a long tether remaining proximal to the end of the coil.The proximal 1-2cm of coil were left out of the aneurysm with an additional portion left proximal to the lvis jr.Stent, which had already been deployed, jailing the microcatheter being used to coil.As well, this remaining tether (of around 5-10cm) was left proximal to the lvis jr.And ultimately tacked down with an atlas stent, proximal to the original coil/stent construct.Multiple attempts at clearing the microcatheter with a guidewire failed to dislodge the tether, which was still in the microcatheter.A snare was also utilized around the microcatheter in order to snare the tether or coil to remove it, however, the snare would not navigate the anatomy and could not reach the site.Ultimately it was decided to tack down the tail with an atlas stent.The patient is doing well at end and post of procedure.No further treatment performed.
 
Additional Manufacturer Narrative
Summary image review: no product(s) were returned for evaluation, but six images were provided.Three photographs of a microcatheter (sl-10, from the report) show no indication of the alleged coil tether remaining inside the microcatheter; however, the distal tip appears to be slightly deformed.Three coned-down unsubtracted radiographs of the central portion of the skull show a coil mass in what appears to be a basilar tip aneurysm (from the location, no contrast has been injected in the artery).An atlas stent extends from the right p1-p2 segment, across the coil mass, proximally to the mid-basilar artery.A straight coil extends out from the coil mass proximally to the level of the mid-basilar artery.Another atlas stent is seen in the ap projection, likely in the distal right vertebral artery.These images confirm the complaint and show the stretched coil extending out from the aneurysm proximally to the level of the mid-basilar artery.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.

Brand Name
HYDROSOFT 3D-AV
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13662184
Report Number2032493-2022-00074
Device Sequence Number19318719
Product Code KRD
UDI-Device Identifier00816777025487
UDI-Public(01)00816777025487(11)190321(17)240229(10)1903211W6
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number7110-0310-3D-A2
Device Catalogue Number7110-0310
Device Lot Number1903211W6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LVIS JR. STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight77 KG